Anxiety · depression · Illness · mental health · Uncategorized

Coming off anti-depressants.

A month or so ago after a lot of thought, I decided I was ready to be taken off my anti-depressants.
I went back to my doctor and talked about it, and we began the weaning off process. (Never ever stop anti-depressants cold-turkey, always steadily decrease your doses and consult with your doctor beforehand!)
Starting them was awful, and coming off them isn’t peachy either if I’m gonna be brutally honest. But it’s a decision I’m glad I’ve made and come to in my own time.
I’ve been getting the same side effects I did when I initially started them: headaches, nausea, lightheaded, sore jaw, teeth grinding and clenching. Slowly it’s getting better though, and I’m glad.
There is one thing that I never noticed was a side effect to taking anti-depressants however, and I’ve only just realised upon googling and reading up on different people’s experiences of stopping and starting them.

Ever since I started them my head has always felt weird, like I could never describe the feeling exactly. Like a sudden jolt of dizziness every now and again, especially if I moved my head too quickly. I remember trying to explain it to a doctor once, but he put it down to all the ear infections I’ve suffered with.
People call them ‘brain zaps’, and coming across that little piece of information suddenly clicked everything into place for me. It’s exactly that. The only way I can sort of describe it is like frequent electric shocks in my head that make me feel off balance and like I’m about to drop down to the floor for the brief few seconds that it happens for. But it happens everyday about ten times, give or take a few. It depends what I’m doing too, I’ve noticed it happens a lot more when I’m outside walking about going somewhere.
And it’s the weirdest fucking feeling. I hate it.
I’ve been off the tablets for about two or three weeks now, and it feels like it’s gotten much more intense rather than disappearing completely like I’ve been  hoping. But I guess that’s my body trying to get used to not having this medication put in my system everyday, which kinda sucks, but it’s a process, and I’m determined to keep it a positive one.

Does anyone else experience this feeling? If so, I’d love to hear your experience of it, or any advice for coming off anti-depressants in general, or your personal experience of being on them. Leave me a comment 🙂

Must-See Concept Art by Valentina:

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s